MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B3PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B3PC; INTRAOCULAR LENS
Model Number B3PC (+28.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa.Regarding - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Cracked or deformed cartridge/tip.Failure during implantation when physician was handling the lens.Lens was about 1/3 to 1/2 way into the eye when the injector tip split.Physician couldn't proceed with implant as tail end of the lens was coming through the split; device explanted.Patient impacted: no.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable malfunction that occurred in the usa.The report includes corrected and additional information not available/included in the initial report.Corrected information: h3 - device evaluation - corrected to yes additional information: d9 - added date product was returned to manufacturer g2 - added source - company representative g6 - indicated follow-up #1 h2 - indicated report includes corrected information and additional information h6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The iol was found inside the nozzle part.The side part of the nozzle was cracked, a part of the optic was protruded from the crack and, leading haptic was protruded from the nozzle part.The optic was damaged.Trailing haptic was bent.The slider was completely advanced.The rod was advanced and contacted with trailing haptic.Trace of lubricant (cohesive) was found inside the injector.The dye test result showed the injector tip was properly coated.We could release a re-installed iol from the returned injector without any problems.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b3pc).The exact root cause was not determined.However, from our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
B3PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11896106
Report Number3006723646-2021-00035
Device Sequence Number17052390
Product Code HQL
UDI-Device Identifier00886158015949
UDI-Public00886158015949
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberB3PC (+28.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/23/2021
Supplement Date Received by Manufacturer05/23/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1